During routine check-up my TSH was 13.5...has always been normal and I have no symptoms except dry skin. Asked my dr to check actual thyroid levels and T4 was normal (forget actual number), TSH same, no other levels or markers checked. I began taking Cymbalta about 6 months ago and read that it is metabolized by the liver, one of the cp450 enzymes.
Is it possible that the Cymbalta is interacting with the converstion of T4 to T3???? Has anyone else heard of a similar situation?
I'm torn because the Cymbalta is working great for depression, feeling overwhelmed, etc. Don't want to stop if not necessary but don't want to take levothyroxine b/c of another drug.
You may need Cymbalta because of your thyroid. Depression is a symptom of hypothyroidism. It is possible that once the hypothyroidism is treated, the depression may subside.
Anytime a diagnosis of depression is given, the docs are supposed to do thyroid testing before prescribing antidepressants.
I was diagnosed with graves disease nine years ago. My tsh was under control up until a a year and a half ago when I began taking cymbalta. Each time I was would get my tsh checked, I would need to change my synthroid to a lower dosage. My endocrinologist was puzzled but after three attempts to get my tsh at a normal range and three decreases, it is finally level. However, although the tsh is level, the cymbalta works great for stress, depression and I would not want to give it up - I have the symptoms of thyroid problems, e.g. weight gain, tired, achey, etc. So if anyone can tell me if I should stop taking the cymbalta because it is interferring with the tsh, I would appreciate it. My doctor seems to feel it is OK but why don't I feel like everything is under control????????
Did you ever get a reply to your question about Cymbalta and your Graves Disease. I too had Graves and had my Thyroid irradiated (nuked) and my Endocrine Fellow screwed up and put me on a dosage of Synthyroid half of what I was supposed to be on. My Psychiatrist just started me on Cymbalta not knowing of my Thyroid situation. I haven't started and am hesitant to do so. Appreciate your thoughts. ***@****
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.